Results 1 to 3 of 3

Thread: Doc upped dosage for meds and Hayley feel ASLEEP at school!

  1. #1
    AlisonF's Avatar
    AlisonF is offline INCIIDer - A Community Creator
    Join Date
    Jul 2005
    Posts
    4,835

    Default Doc upped dosage for meds and Hayley feel ASLEEP at school!

    I posted the other day that Hayley's ADHD meds were already wearing off mid day. We called the ped and he said to double up on her meds in the am. We did it Sat and Sunday with no ill effects but then today, she fell asleep in the before school program and they couldnt get her to wake up!

    She did wake slightly when the principal asked her if she could walk to her office but then they laid (lay, like lain?LOL) her down and she slept for at least an hour! She only got about 8 hours sleep last night but that is pretty typical of a weeknight for her as she is so hard to get to sleep. Over the weekend, she got more like 9 or 10 hours.

    Called the ped and he suggested we try this for a few more days and hopefully her body will adjust. He said only to do this if we were comfortable with it. I called the school and they are fine with it but isnt this a bit weird?

    DH is having surgery tomorrow so I will be at the hospital all day but they said not to worry that they would just let her sleep if she needed. I am giving it a few days but then if she continues like that, I am going to demand we get a pill to take 2 times a day!

  2. #2
    Suzi is offline INCIIDer - A Community Creator
    Join Date
    Jan 2006
    Posts
    4,258

    Default

    Hmmm....my dd would zombie out when her dose was too high or the med wasn't working for her. I've never experienced dd falling asleep while on her meds. That is a little scary to me? Have you considered trying a different medication if that one isn't working for her? I'd not hesitate to ask about trying a different drug. It took us 3 tries and even tried adding a dose in the afternoon. We finally found the drug that works best for my dd.

    GL and hugs and +++ thoughts to you and your DH and your family tomorrow. I'm always thinking about you.

  3. #3
    Christine S Guest

    Default

    YIKES!! We've had dh falling asleep (sometimes while standing up) when his meds wear off, but not midday like that.

    I agree you need to look at different meds, maybe try a different method. Can you give her one dose in the am, then another a few hours later? (no experience with this so check with your doc)

    I would not at all be happy with continueing like this. Not only does it seem like a BAD thing when the meds knock her out, but how embarassing must it be for her to fall asleep like that in school?? Come on now, these poor kids have enough self esteem issues.

    (((hugs)))
    C

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •